J-STAGE Home  >  Publications - Top  > Bibliographic Information

Internal Medicine
Vol. 53 (2014) No. 11 p. 1201-1204

Language:

http://doi.org/10.2169/internalmedicine.53.1717

CASE REPORTS

We herein describe the case of an 81-year-old Japanese woman with neuroleptic malignant syndrome that occurred 36 days after the initiation of combination therapy with tiapride (75 mg/day) and tetrabenazine (12.5 mg/day) for Huntington's disease. The patient had been treated with tiapride or tetrabenazine alone without any adverse effects before the administration of the combination therapy. She also had advanced breast cancer when the combination therapy was initiated. To the best of our knowledge, the occurrence of neuroleptic malignant syndrome due to combination therapy with tetrabenazine and tiapride has not been previously reported. Tetrabenazine should be administered very carefully in combination with other neuroleptic drugs, particularly in patients with a worsening general condition.

Copyright © 2014 by The Japanese Society of Internal Medicine

Article Tools

Share this Article